Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 6, NWS Memphis, TN

January 8, 2008Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this tornado warning at Jan 8, 2008, 2:47 PM CST for Dyer County, Lauderdale County, Tennessee. It was in force for 43 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 2:47 PM CST (20:47 UTC)
Expired
Jan 8, 2008, 3:30 PM CST
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 2:50 PM CSTTORNADOEdith, TNTORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN INURIES AT TIME OF REPORT.
Jan 8, 2:55 PM CSTTSTM WND DMGEdith, TNTREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES AND EDITH AREA NEAR HIGHWAY 88.
Jan 8, 2:58 PM CSTTORNADO 14 Ssw Unionville, TNINITIAL START POINT OF TORNADO DAMAGE. A MOBILE HOME WAS SHIFTED FROM ITS FOUNDATION AND DESTROYED. SEVERAL TREES SNAPPED OR UPROOTED. THE TORNADO DAMAGE WAS RATED AS AN EF1 AT THIS LOCATION WITH WINDS BETWEEN 95 MPH AND 105 MPH.
Jan 8, 2:58 PM CSTTORNADO 1Edith, TNINITIAL START POINT OF TORNADO DAMAGE. A MOBILE HOME WAS SHIFTED FROM ITS FOUNDATION AND DESTROYED. SEVERAL TREES SNAPPED OR UPROOTED. THE TORNADO DAMAGE WAS RATED AS AN EF1 AT THIS LOCATION WITH WINDS BETWEEN 95 MPH AND 105 MPH.
Jan 8, 2:59 PM CSTTORNADO 13 S Unionville, TNTORNADO CONTINUED EAST-NORTHEAST AND CROSSED DOUBLE BRIDGES ROAD WHERE IT STRUCK TWO HOMES RESULTING IN SIGNIFICANT ROOF DAMAGE TO ONE HOME AND DESTROYED AN OUTBUILDING ON THE SECOND HOME. MULTIPLE LARGE TREES WERE SNAPPED AND UPROOTED ALONG WITH DOWNED POWERL
Jan 8, 3:00 PM CSTTORNADO 12 Sse Unionville, TNTORNADO CONTINUED ACROSS MILL CREEK TO CHURCH ROAD WHERE THREE HOMES WERE DAMAGED. THE ROOF WAS BLOWN OFF OF ONE HOME AND COMPLETELY DESTROYED THE KITCHEN AREA. THE OTHER TWO HOMES SUFFERED ROOF DAMAGE...DAMAGE TO A FENCE...AND A GARAGE COLLAPSED. TREES WERE S
Jan 8, 3:00 PM CSTTORNADO5 S Dyersburg, TNFARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2 MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG HIGHWAY 51 SOUTH OF DYERSBURG
Jan 8, 3:01 PM CSTTORNADO 12 Se Unionville, TNTORNADO REACHED ITS MAXIMUM INTENSITY AS IT MOVED ACROSS HIGHWAY 51 IN THE POPLAR GROVE COMMUNITY. SIGNIFICANT STRUCTURAL DAMAGE TO ONE HOME WITH COMPLETE LOSS OF ROOF AND HOUSE SHIFTED FROM ITS FOUNDATION. DAMAGE WAS RATED AS A STRONG EF1 TORNADO WITH WINDS O
Jan 8, 3:03 PM CSTTORNADO 03 Ese Unionville, TNTORNADO CONTINUED THROUGH WOODED AREA THEN CROSSED HIGHWAY 210. TREES WERE SNAPPED AND UPROOTED.
Jan 8, 3:04 PM CSTTORNADO 05 S Dyersburg, TNTORNADO CONTINUED AND CROSSED HOLMES ROAD NEAR FOWLKES COMMUNITY. A HOME SUFFERED MINOR DAMAGE WITH WINDOWS BLOWN OUT AND UPSTREAM DEBRIS THROWN INTO TREES. OTHER TREES WERE SNAPPED. THE TORNADO HAD WEAKENED AND CONTINUED TO THE EAST-NORTHEAST.
Jan 8, 3:06 PM CSTTORNADO 05 Sse Dyersburg, TNTORNADO MOVED ACROSS POND CREEK AND ASHLEY ROAD WHERE IT DAMAGED A MOBILE HOME. THE TORNADO LIFTED JUST TO THE EAST-NORTHEAST AND THE DAMAGE PATH ENDED.
Jan 8, 3:10 PM CSTTORNADO4 Nnw Halls, TNTREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 082048
TORMEG
TNC045-097-082130-
/O.NEW.KMEG.TO.W.0006.080108T2047Z-080108T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 330 PM CST

* AT 247 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR EDITH...OR ABOUT 9
  MILES NORTHWEST OF RIPLEY...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNIONVILLE...BRADLEYTOWN...DYERSBURG...MILLSFIELD...ROELLEN AND
  NEWBERN.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3622 8934 3605 8917 3602 8920 3598 8920
      3577 8966 3582 8971 3584 8969 3588 8974
      3591 8971 3589 8964 3595 8966
TIME...MOT...LOC 2047Z 232DEG 46KT 3585 8962

$$
1 follow-up statement
000 
WWUS54 KMEG 082117
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CST TUE JAN 8 2008

TNC097-082122-
/O.CAN.KMEG.TO.W.0006.000000T0000Z-080108T2130Z/
LAUDERDALE TN-
312 PM CST TUE JAN 8 2008

...THE TORNADO WARNING FOR NORTHEASTERN LAUDERDALE COUNTY IS
CANCELLED...

AT 312 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3605 8917 3602 8920 3598 8920 3591 8938
      3592 8940 3606 8945 3618 8931
TIME...MOT...LOC 2112Z 241DEG 42KT 3601 8930

$$

TNC045-082130-
/O.CON.KMEG.TO.W.0006.000000T0000Z-080108T2130Z/
DYER TN-
312 PM CST TUE JAN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR EASTERN
DYER COUNTY...

AT 312 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ROELLEN...OR 
SOUTH OF DYERSBURG...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWBERN.

THE STORM HAS A HISTORY OF GOLFBALL SIZE HAIL.  SPOTTERS HAVE 
REPORTED A TORNADO ON THE GROUND NEAR FOUR POINTS MOVING EAST.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3605 8917 3602 8920 3598 8920 3591 8938
      3592 8940 3606 8945 3618 8931
TIME...MOT...LOC 2112Z 241DEG 42KT 3601 8930

$$

TLSJR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 8, 2:39 PM CST, 8 minutes earlier.

Area forecast discussion, Jan 8, 2:39 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008

.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.

THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.

A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  59  45  61 /  40  10  10  30
MKL  39  58  42  58 /  60  10  10  30
JBR  37  54  39  53 /  20  10  10  20
TUP  46  60  48  65 /  80  10  30  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

OKULSKI
Hazardous weather outlook, Jan 8, 1:53 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CST TUE JAN 8 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
153 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF THE MID SOUTH
THROUGH THIS EVENING. TORNADO WATCH 9 IS IN EFFECT FOR PORTIONS OF
EAST ARKANAS...WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH
9 PM CST. THE COLD FRONT RESPONSIBLE FOR THE THREAT OF DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL MOVE ACROSS THE
AREA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE MID SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. ALL MID
SOUTH SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE
MEMPHIS WEATHER FORECAST OFFICE THROUGH THIS EVERNING.

OKULSKI

In the hours before

Local storm report, Jan 8, 11:32 AM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61 MPH          LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

&&

CCD/JKT
Special weather statement, Jan 8, 12:38 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CST TUE JAN 8 2008

ARZ035-048-049-081945-
CROSS AR-LEE AR-ST. FRANCIS AR-
1238 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 13 MILES NORTHWEST OF WHEATLEY TO 15 MILES SOUTHWEST OF
GARRET GROVE AT 1238 PM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CROSS...LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES
OF FORREST CITY...MADISON...MARIANNA...PALESTINE...PARKIN AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 145 PM CST.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jan 8, 1:53 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CST TUE JAN 8 2008

MSZ001-007-TNZ088-082100-
DE SOTO MS-TUNICA MS-SHELBY TN-
153 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 23 MILES NORTHWEST
OF LAKE CORMORANT TO 20 MILES NORTHWEST OF NORTH TUNICA AT 155 PM
CST...MOVING NORTHEAST AT 50 MPH AND APPROACHING
DESOTO...SHELBY...AND TUNICA COUNTIES.

PEOPLE IN DESOTO...SHELBY AND TUNICA COUNTIES...INCLUDING THE CITIES
OF BARTLETT...GERMANTOWN...HERNANDO...HORN LAKE...MIDTOWN
MEMPHIS...MILLINGTON...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR
THIS STORM CLOSELY. DAMAGING WINDS OF 60 MPH OR GREATER WILL BE
POSSIBLE WITH THIS LINE OF SEVERE THUNDERSTORMS AS IT MOVES INTO
THIS AREA. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM
CST.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 2:32 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

&&

CCD/JKT
Local storm report, Jan 8, 2:41 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

&&

CCD/JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:18 PM CSTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more25 hr
Jan 8, 2:10 PM CSTSevere Thunderstorm WarningMEGShelby65 min
Jan 8, 2:10 PM CSTTornado WarningMEGLauderdale, Tipton50 min
Jan 8, 3:09 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton51 min
Jan 8, 3:21 PM CSTTornado WarningMEGDyer, Gibson, Obion, Weakley24 min
Jan 8, 3:33 PM CSTFlash Flood WarningMEGShelby3 hr
Jan 8, 3:46 PM CSTTornado WarningMEGGibson, Obion, Weakley44 min
Jan 8, 4:07 PM CSTSevere Thunderstorm WarningMEGChester, Haywood, Madison38 min
Jan 8, 4:23 PM CSTSevere Thunderstorm WarningMEGHenry, Weakley22 min
Jan 8, 4:42 PM CSTSevere Thunderstorm WarningMEGCarroll, Henderson, Madison48 min

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.